Alert archive / Virginia / Wind Advisories in 2020

Wind Advisory 14, NWS Blacksburg, VA

April 21, 202027 counties in Virginia; 5 counties in North Carolina

NWS Blacksburg, VA issued this wind advisory at Apr 21, 2020, 3:25 AM EDT for 27 counties in Virginia; 5 counties in North Carolina. It took effect at Apr 21, 2020, 9:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2020, 3:25 AM EDT (07:25 UTC)
In effect from
Apr 21, 2020, 9:00 AM EDT
Expired
Apr 21, 2020, 10:00 PM EDT
In force
13 hr
Issued by
NWS Blacksburg, VA
All 32 counties

Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 18 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 7.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2020-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2020-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2091 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

409 
WWUS71 KRNK 210725
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
325 AM EDT Tue Apr 21 2020

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-211600-
/O.NEW.KRNK.WI.Y.0014.200421T1300Z-200422T0200Z/
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-
Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-
Amherst-
Including the cities of West Jefferson, Sparta, Dobson, Boone, 
Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, 
Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, 
Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, 
Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, 
Stuart, Rocky Mount, Bedford, and Amherst
325 AM EDT Tue Apr 21 2020

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EDT
THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southwest Virginia and northwest North
  Carolina...mainly in the mountains and foothills. This includes
  I-81 and I-77. 

* WHEN...From 9 AM this morning to 10 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree  
  limbs could be blown down and a few power outages may result.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
997 
WWUS71 KRNK 211430
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1030 AM EDT Tue Apr 21 2020

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-212230-
/O.CON.KRNK.WI.Y.0014.000000T0000Z-200422T0200Z/
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-
Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-
Amherst-
Including the cities of West Jefferson, Sparta, Dobson, Boone, 
Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, 
Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, 
Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, 
Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, 
Stuart, Rocky Mount, Bedford, and Amherst
1030 AM EDT Tue Apr 21 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...West winds 15 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of southwest Virginia and northwest North 
  Carolina...mainly in the mountains and foothills. This 
  includes I- 81 and I-77.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
745 
WWUS71 KRNK 211612
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1212 PM EDT Tue Apr 21 2020

VAZ007-010-011-018>020-024-220015-
/O.NEW.KRNK.FZ.W.0004.200422T0500Z-200422T1300Z/
/O.CON.KRNK.WI.Y.0014.000000T0000Z-200422T0200Z/
Tazewell-Bland-Giles-Craig-Alleghany VA-Bath-Rockbridge-
Including the cities of Tazewell, Bland, Pearisburg, New Castle, 
Clifton Forge, Covington, Hot Springs, Lexington, and Buena Vista
1212 PM EDT Tue Apr 21 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT WEDNESDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 31 expected. For the Wind Advisory, west winds 15 to 25 mph
  with gusts up to 50 mph.

* WHERE...Tazewell, Bland, Giles, Craig, Alleghany VA, Bath and 
  Rockbridge Counties.

* WHEN...For the Freeze Warning, from 1 AM to 9 AM EDT 
  Wednesday. For the Wind Advisory, until 10 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Freeze conditions will kill crops, other sensitive vegetation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

WVZ042>044-507-508-220015-
/O.NEW.KRNK.FZ.W.0004.200422T0500Z-200422T1300Z/
Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
Including the cities of Bluefield, Flat Top, Hinton, Hix, Union, 
Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, 
and Rainelle
1212 PM EDT Tue Apr 21 2020

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Mercer, Summers, Monroe, Eastern Greenbrier and 
  Western Greenbrier Counties.

* WHEN...From 1 AM to 9 AM EDT Wednesday.

* IMPACTS...Freeze conditions will kill crops, and other sensitive
  vegetation.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. 

&&

$$

NCZ001>003-018-019-VAZ009-012>017-022-023-032>035-220015-
/O.CON.KRNK.WI.Y.0014.000000T0000Z-200422T0200Z/
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Roanoke-Botetourt-Patrick-
Franklin-Bedford-Amherst-
Including the cities of West Jefferson, Sparta, Dobson, Boone, 
Wilkesboro, Marion, Wytheville, Radford, Pulaski, Blacksburg, 
Independence, Whitetop, Troutdale, Volney, Galax, Floyd, Roanoke,
Salem, Fincastle, Stuart, Rocky Mount, Bedford, and Amherst
1212 PM EDT Tue Apr 21 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...West winds 15 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of southwest Virginia and northwest North 
  Carolina...mainly in the mountains and foothills. This 
  includes I- 81 and I-77.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
686 
WWUS71 KRNK 220227
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1027 PM EDT Tue Apr 21 2020

VAZ007-010-011-018>020-024-221030-
/O.EXP.KRNK.WI.Y.0014.000000T0000Z-200422T0200Z/
/O.CON.KRNK.FZ.W.0004.200422T0500Z-200422T1300Z/
Tazewell-Bland-Giles-Craig-Alleghany VA-Bath-Rockbridge-
Including the cities of Tazewell, Bland, Pearisburg, New Castle, 
Clifton Forge, Covington, Hot Springs, Lexington, and Buena Vista
1027 PM EDT Tue Apr 21 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Sub-freezing temperatures into the upper 20s.

* WHERE...Tazewell, Bland, Giles, Craig, Alleghany VA, Bath and 
  Rockbridge Counties.

* WHEN...1 AM to 9 AM EDT Wednesday.

* IMPACTS...Freezing conditions will kill or damage sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps to protect tender plants from the cold. To prevent 
freezing and possible bursting of outdoor water pipes and hoses 
they should be wrapped, drained, or allowed to drip slowly. Those 
that have in-ground sprinkler systems should drain them and cover 
above-ground pipes to protect them from freezing.

&&

$$

VAZ009-012-015-221030-
/O.EXP.KRNK.WI.Y.0014.000000T0000Z-200422T0200Z/
/O.EXA.KRNK.FZ.W.0004.200422T0500Z-200422T1300Z/
Smyth-Wythe-Grayson-
Including the cities of Marion, Wytheville, Independence, 
Whitetop, Troutdale, and Volney
1027 PM EDT Tue Apr 21 2020

...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT WEDNESDAY...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Smyth, Wythe and Grayson Counties.

* WHEN...1 AM to 9 AM EDT Wednesday.

* IMPACTS...Freezing conditions will kill or damage sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps to protect tender plants from the cold. To prevent 
freezing and possible bursting of outdoor water pipes and hoses, 
they should be wrapped, drained, or allowed to drip slowly. Those 
that have in-ground sprinkler systems should drain them and cover 
above-ground pipes to protect them from freezing.

&&

$$

NCZ001>003-018-019-VAZ013-014-016-017-022-023-032>035-220330-
/O.EXP.KRNK.WI.Y.0014.000000T0000Z-200422T0200Z/
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Pulaski-Montgomery-Carroll-
Floyd-Roanoke-Botetourt-Patrick-Franklin-Bedford-Amherst-
Including the cities of West Jefferson, Sparta, Dobson, Boone, 
Wilkesboro, Radford, Pulaski, Blacksburg, Galax, Floyd, Roanoke, 
Salem, Fincastle, Stuart, Rocky Mount, Bedford, and Amherst
1027 PM EDT Tue Apr 21 2020

...WIND ADVISORY HAS EXPIRED...


$$

WVZ042>044-507-508-221030-
/O.CON.KRNK.FZ.W.0004.200422T0500Z-200422T1300Z/
Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
Including the cities of Bluefield, Flat Top, Hinton, Hix, Union, 
Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, 
and Rainelle
1027 PM EDT Tue Apr 21 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY...

* WHAT...Sub-freezing temperatures, as low as the upper 20s 
  expected.

* WHERE...Mercer, Summers, Monroe, Eastern Greenbrier and 
  Western Greenbrier Counties.

* WHEN...From 1 AM to 9 AM EDT Wednesday.

* IMPACTS...Freeze conditions will kill or damage sensitive 
  vegetation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps to protect tender plants from the cold. To prevent 
freezing and possible bursting of outdoor water pipes and hoses, 
they should be wrapped, drained, or allowed to drip slowly. Those 
that have in-ground sprinkler systems should drain them and cover 
above-ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Apr 21, 1:40 AM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 21, 1:40 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
140 AM EDT Tue Apr 21 2020

.SYNOPSIS...
A cold front will cross the area Tuesday followed by high
pressure, Wednesday. A large low pressure system will move from
the Central Plains to the Mid Atlantic coast Thursday and
Friday.

&&

.NEAR TERM /THROUGH TODAY/...
As of 1030 PM EDT Monday...

Clear skies were found across the forecast area this evening.
Regional soundings at 00Z/8PM were dry with PWATs generally
under a half inch /0.50/. For much of the overnight period,
anticipating a good portion of it to be mostly clear. Upstream
clouds in the OH valley are not expected to reach our western
counties until after midnight.

A cold front is forecast to cross the Ohio Valley overnight,
reaching our WV counties late tonight. The front will then cross
the mountains Tuesday morning, and east of the mountains during
the afternoon. Upper dynamic support is expected to allow for
scattered showers. Appears models are converging on high chance
pops across the mountains of WV and adjacent VA Highlands, with
little or no showers across the piedmont south of Route 40 from
Rocky Mount to Keysville, though cannot rule out sprinkle south
of this line.

40 kt low level jet just ahead of the front will allow gusts
from the southwest-west over 30 mph, with even higher gusts
along the ridges, but as the stronger pressure rises move in
during the afternoon, the best low level jet exits, but still
expecting windy conditions. At this time not seeing enough winds
over 45 mph for a wind advisory, but like we have seen the past
2 weeks, seems every 2-3 days we get windy, so would not be
surprised to see some weaker trees/limbs fall down/off.

Temperatures tonight to drop to the 40s as winds are going to stay
and we start warm advection ahead of the front. Highs Tuesday tricky
in terms of how warm it gets before strong cold advection kicks in
the mountains in the afternoon, plus cloud cover/showers. Will lean
a little cooler than guidance mainly in the mountains with highs in
the mid 50s to around 60, with mid 60s to around 70 east.

Forecast confidence tonight is high, but moderate for conditions
Tuesday.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
As of 130 PM EDT Monday...

Before high pressure builds over the region Wednesday, strong
pressure rises and a tight gradient will bring breezy and gusty
conditions to mainly the mountains Tuesday night with gusts as high
as 45 MPH above 3kft. As winds begin to decouple late, mountain
valley temperatures will fall below freezing to warrant a Freeze
Warning. Temperatures east of the Blue Ridge will range between 33F-
37F and as wind become light, areas of frost is likely. Therefore a
Frost Advisory may be posted for the SW VA/NW NC foothills and
piedmont counties. Under abundant sunshine and dry air, temperatures
Wednesday will warm into the upper 50s and lower 60s west of the
Blue Ridge to mid to upper 60s east.

Wednesday night, high pressure moves off the VA/NC coast. Meanwhile,
a low pressure system (we will call the northern wave) will move
from the mid-Mississippi Valley to the southern Ohio Valley
Wednesday night into Thursday. A southern wave will also be move
across MS/AL. The northern wave will push a warm front across the
area late Wednesday night with bulk of the rain exiting by noon
Thursday. This wave will then track across the Ohio Valley towards
New England Thursday afternoon into Thursday night. This system will
then push a cold front across the region. If differential heating can
destablize the environment in the afternoon, some thunderstorms are
possibly but the overall picture does not look to become a
widespread severe threat. The southern wave will track due east and
move off the Carolina coast Thursday night. This wave will not have
a direct impact on the area's weather, but may steal moisture away
from the cold front, cutting down on rainfall totals. At this time,
there are no hydro concerns Wednesday night into Thursday. It is
worth noting, that the models have both of these waves further to
the north compared to yesterday's runs. If this northerly trend
continues, the southern wave will have an impact on our weather,
especially over the piedmont.

Give that rain and clouds will be over the area Thursday and despite
the passing of a warm front, temperatures will be similar to
Wednesday with highs in the upper 50s and lower 60s across the
mountains and to mid to upper 60s east of the Blue Ridge.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 150 PM EDT Monday...

Weak high pressure will move across the region on Friday, but the
drying trend will be short-lived. A closed low over the Great Lakes
will track to the Ohio Valley Friday night into Saturday. This
system will then push a warm front and rain over the region Saturday
morning. The upper low opens into a trough as it moves to the mid
Atlantic states Sunday, propelling a cold front and rain shower into
the area. With a west wind already established, rain chances will
mainly be across the mountains Sunday. Low clouds and upslope
showers will persist into Monday morning, then dry high pressure
moves over the region.

Warmer than normal temperatures are likely Friday and Saturday, then
return to normal on Sunday.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
As of 135 AM EDT Tuesday...

VFR conditions early this morning with scattered mid level
clouds. Passage of a surface front this morning may bring a
period of MVFR ceilings in the mountains along with scattered
showers between 10-16Z/6AM-noon. Otherwise, VFR to be the
dominant weather flight category.

Winds will become gusty after 12z Tuesday ahead of and behind
the front, with surface gusts up to 30kts in the valleys and
35kts across the ridges.

Above average confidence for winds, visibility and timing of
the cold front today and tonight. Average confidence for
ceilings in the mountains today.

Extended Aviation Discussion...

VFR conditions into Wednesday morning with winds gradually
diminishing. Wednesday is expected to be dry/VFR. The next low
pressure system and widespread rain and sub- VFR conditions are
Thursday and Thursday night. Another front or two possibly
keeping it showery Friday/Saturday with sub-VFR especially in
the mountains.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS/WP
NEAR TERM...PM/WP
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AMS/PM
Hazardous weather outlook, Apr 20, 2:49 PM EDT, 12 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
249 PM EDT Mon Apr 20 2020

VAZ007-010-011-018>020-024-WVZ042>044-507-508-211900-
Tazewell-Bland-Giles-Craig-Alleghany VA-Bath-Rockbridge-Mercer-
Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
249 PM EDT Mon Apr 20 2020

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Northwest winds may gust up to 40 mph especially at the higher
elevations Tuesday afternoon and evening.

A freeze is possible late Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-VAZ009-012>017-022-023-211900-
Ashe-Alleghany NC-Watauga-Smyth-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Roanoke-Botetourt-
249 PM EDT Mon Apr 20 2020

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Northwest winds may gust up to 45 mph especially at the higher
elevations Tuesday afternoon and evening.

Freezing temperatures are possible late Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-211900-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
249 PM EDT Mon Apr 20 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 12:12 PM EDTFreeze WarningRNKAlleghany, Bath, Bland, Craig, Giles, Grayson and 7 more21 hr

Nearby

Wind Advisories in Virginia, 2020Wind Advisories in North Carolina, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.